Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 123, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Nov 19, 2003, 9:44 AM CST for Cumberland County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2003, 9:44 AM CST (15:44 UTC)
- Expired
- Nov 19, 2003, 11:45 AM CST
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cumberland County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 191546 FFWBNA TNC035-191745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 944 AM CST WED NOV 19 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CUMBERLAND COUNTY IN TENNESSEE * UNTIL 1145 AM CST * AT 937 AM CST...WEATHER RADAR INDICATED VERY HEAVY RAIN FALLING ACROSS CUMBERLAND COUNTY. COOP OBSERVER REPORTED HEAVY RAIN FALLING WITH WATER COVERING ROADWAYS IN CROSSVILLE. * SOME CITIES AFFECTED THROUGH 1145 AM CST INCLUDE... LAKE TANSI...FAIRFIELD GLADE...CROSSVILLE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING...CONTACT LOCAL LAW ENFORCEMENT. LAT...LON 3610 8482 3582 8480 3581 8520 3608 8520 $$ BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 19, 9:30 AM CST, 14 minutes earlier.
Area forecast discussion, Nov 19, 9:30 AM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CST WED NOV 19 2003 .DISCUSSION... 14Z SURFACE ANALYSIS SHOWED COLD FRONT ACROSS E PARTS OF OH AND KY ...CONTINUING ALONG CUMBERLAND PLATEAU TO NW AL. SOLID AREA OF RAIN ...SOME HEAVY...CONTINUES OVER PLATEAU AREA AT THIS TIME. SHARP UPPER LEVEL N/S TROUGH FROM THE GREAT LAKES THROUGH MIDDLE TN TO MS GULF COAST AREA. SATELLITE LOOP SHOWS CLEARING LINE NEARING CENTRAL PART OF THE MID STATE...AS STRONG DOWNWARD MOTION BEHIND THE TROUGH DRYING AIR MASS OUT QUICKLY. GOOD SURFACE PRESSURE GRADIENT FOR STARTERS THIS MORNING AND BREEZY ALREADY MENTIONED IN CURRENT ZONE PACKAGE. NEW MODEL RUNS SHOW GRADIENT GRADUALLY RELAXES IN W BY LATE TODAY. WILL WAIT UNTIL RAIN MOVES E OF OUR CWA BEFORE UPDATING ZONES LATER THIS MORNING. && .BNA WATCHES/WARNINGS/ADVISORIES... TN...NONE. && STEIGERWALDT
Hazardous weather outlook, Nov 19, 5:30 AM CST, 4 hours 14 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-201130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST WED NOV 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT MOVING ACROSS THE AREA TODAY. BREAKS IN CLOUD COVER AHEAD OF THE COLD FRONT MAY ALLOW SURFACE HEATING TO DESTABILIZE THE AIR MASS OVER THE CUMBERLAND PLATEAU. STRONG DEEP LAYER SHEAR WILL SUPPORT ISOLATED SEVERE STORMS AS THE COLD UPPER LOW MOVES ACROSS THIS AREA WITH DAMAGING WINDS AND HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT LOOKS TO MOVE INTO MIDDLE TENNESSEE SUNDAY NIGHT AND MONDAY. THERE IS A CHANCE OF THUNDERSTORMS BUT MOISTURE APPEARS LIMITED WITH THIS SYSTEM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE IN THE EASTERN MIDDLE TENNESSEE AREA TODAY. JLM
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.